Error Estimates for the Numerical Approximation of Semilinear Elliptic Control Problems with Finitely Many State Constraints

Eduardo Casas

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 8, page 345-374
  • ISSN: 1292-8119

Abstract

top
The goal of this paper is to derive some error estimates for the numerical discretization of some optimal control problems governed by semilinear elliptic equations with bound constraints on the control and a finitely number of equality and inequality state constraints. We prove some error estimates for the optimal controls in the L∞ norm and we also obtain error estimates for the Lagrange multipliers associated to the state constraints as well as for the optimal states and optimal adjoint states.

How to cite

top

Casas, Eduardo. "Error Estimates for the Numerical Approximation of Semilinear Elliptic Control Problems with Finitely Many State Constraints." ESAIM: Control, Optimisation and Calculus of Variations 8 (2010): 345-374. <http://eudml.org/doc/90652>.

@article{Casas2010,
abstract = { The goal of this paper is to derive some error estimates for the numerical discretization of some optimal control problems governed by semilinear elliptic equations with bound constraints on the control and a finitely number of equality and inequality state constraints. We prove some error estimates for the optimal controls in the L∞ norm and we also obtain error estimates for the Lagrange multipliers associated to the state constraints as well as for the optimal states and optimal adjoint states. },
author = {Casas, Eduardo},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Distributed control; state constraints; semilinear elliptic equation; numerical approximation; finite element method; error estimates.; distributed control; numerical approximation; error estimates},
language = {eng},
month = {3},
pages = {345-374},
publisher = {EDP Sciences},
title = {Error Estimates for the Numerical Approximation of Semilinear Elliptic Control Problems with Finitely Many State Constraints},
url = {http://eudml.org/doc/90652},
volume = {8},
year = {2010},
}

TY - JOUR
AU - Casas, Eduardo
TI - Error Estimates for the Numerical Approximation of Semilinear Elliptic Control Problems with Finitely Many State Constraints
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 8
SP - 345
EP - 374
AB - The goal of this paper is to derive some error estimates for the numerical discretization of some optimal control problems governed by semilinear elliptic equations with bound constraints on the control and a finitely number of equality and inequality state constraints. We prove some error estimates for the optimal controls in the L∞ norm and we also obtain error estimates for the Lagrange multipliers associated to the state constraints as well as for the optimal states and optimal adjoint states.
LA - eng
KW - Distributed control; state constraints; semilinear elliptic equation; numerical approximation; finite element method; error estimates.; distributed control; numerical approximation; error estimates
UR - http://eudml.org/doc/90652
ER -

References

top
  1. N. Arada, E. Casas and F. Tröltzsch, Error estimates for the numerical approximation of a semilinear elliptic control problem. Comp. Optim. Appl. (to appear).  Zbl1033.65044
  2. V. Arnautu and P. Neittaanmäki, Discretization estimates for an elliptic control problem. Numer. Funct. Anal. Optim. (1998) 431-464.  Zbl0915.49022
  3. J. Bonnans and E. Casas, Contrôle de systèmes elliptiques semilinéaires comportant des contraintes sur l'état, in Nonlinear Partial Differential Equations and Their Applications, Vol. 8, Collège de France Seminar, edited by H. Brezis and J. Lions. Longman Scientific & Technical, New York (1988) 69-86.  
  4. J. Bonnans and H. Zidani, Optimal control problems with partially polyhedric constraints. SIAM J. Control Optim.37 (1999) 1726-1741.  Zbl0945.49020
  5. E. Casas and M. Mateos, Second order optimality conditions for semilinear elliptic control problems with finitely many state constraints. SIAM J. Control Optim.40 (2002) 1431-1454.  Zbl1037.49024
  6. height 2pt depth -1.6pt width 23pt, Uniform convergence of the fem. applications to state constrained control problems. Comp. Appl. Math.21 (2002).  
  7. E. Casas, M. Mateos and L. Fernández, Second-order optimality conditions for semilinear elliptic control problems with constraints on the gradient of the state. Control Cybernet.28 (1999) 463-479.  Zbl0947.49019
  8. E. Casas and F. Tröltzsch, Second order necessary optimality conditions for some state-constrained control problems of semilinear elliptic equations. App. Math. Optim.39 (1999) 211-227.  Zbl0921.49013
  9. height 2pt depth -1.6pt width 23pt, Second order necessary and sufficient optimality conditions for optimization problems and applications to control theory. SIAM J. Optim. (to appear).  
  10. E. Casas, F. Tröltzsch and A. Unger, Second order sufficient optimality conditions for a nonlinear elliptic control problem. J. Anal. Appl.15 (1996) 687-707.  Zbl0879.49020
  11. height 2pt depth -1.6pt width 23pt, Second order sufficient optimality conditions for some state-constrained control problems of semilinear elliptic equations. SIAM J. Control Optim.38 (2000) 1369-1391.  Zbl0962.49016
  12. P. Ciarlet, The Finite Element Method for Elliptic Problems. North-Holland, Amsterdam (1978).  Zbl0383.65058
  13. F. Clarke, A new approach to Lagrange multipliers. Math. Oper. Res.1 (1976) 165-174.  Zbl0404.90100
  14. R. Falk, Approximation of a class of optimal control problems with order of convergence estimates. J. Math. Anal. Appl.44 (1973) 28-47.  Zbl0268.49036
  15. T. Geveci, On the approximation of the solution of an optimal control problem governed by an elliptic equation. RAIRO: Numer. Anal.13 (1979) 313-328.  Zbl0426.65067
  16. H. Goldberg and F. Tröltzsch, Second order sufficient optimality conditions for a class of nonlinear parabolic boundary control problems. SIAM J. Control Optim.31 (1993) 1007-1025.  Zbl0787.49011
  17. P. Grisvard, Elliptic Problems in Nonsmooth Domains. Pitman, Boston-London-Melbourne (1985).  Zbl0695.35060
  18. K. Malanowski, C. Büskens and H. Maurer, Convergence of approximations to nonlinear control problems, in Mathematical Programming with Data Perturbation, edited by A. Fiacco. New York, Marcel Dekker, Inc. (1997) 253-284.  Zbl0883.49025
  19. M. Mateos, Problemas de control óptimo gobernados por ecuaciones semilineales con restricciones de tipo integral sobre el gradiente del estado, Ph.D. Thesis. University of Cantabria (2000).  
  20. P. Raviart and J. Thomas, Introduction à L'analyse Numérique des Equations aux Dérivées Partielles. Masson, Paris (1983).  
  21. J. Raymond and F. Tröltzsch, Second order sufficient optimality conditions for nonlinear parabolic control problems with state-constraints. Discrete Contin. Dynam. Systems6 (2000) 431-450.  Zbl1010.49015

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.